5 doctors weighed in:

Why do inhalers make you jumpy?

5 doctors weighed in
Dr. Arthur Torre
Pediatrics - Allergy & Asthma
3 doctors agree

In brief: Muscle stimulation

The inhalers that make you jumpy are bronchodilators.
They contain beta agonists which stimulate muscle. When they stimulate the smooth muscle in the lung, the broncial tubes relax to let more air in and out. But they also stimulate skeletal muscle (muscle connecting bones) causing tremor and cardiac muscle in the heart causing a mild increase in blood pressure and pulse.

In brief: Muscle stimulation

The inhalers that make you jumpy are bronchodilators.
They contain beta agonists which stimulate muscle. When they stimulate the smooth muscle in the lung, the broncial tubes relax to let more air in and out. But they also stimulate skeletal muscle (muscle connecting bones) causing tremor and cardiac muscle in the heart causing a mild increase in blood pressure and pulse.
Dr. Arthur Torre
Dr. Arthur Torre
Thank
Dr. Jack Mutnick
Internal Medicine - Allergy & Immunology

In brief: Albuterol

Albuterol is a beta-agonist.
One type of receptor throughout the body are beta receptors. The albuterol stimulates the beta receptors which open up the airways but also stimulate the cardiac beta receptors which can cause people to feel "jumpy" and "agitated". Levalbuterol inhalers are an alternative with less side effect.

In brief: Albuterol

Albuterol is a beta-agonist.
One type of receptor throughout the body are beta receptors. The albuterol stimulates the beta receptors which open up the airways but also stimulate the cardiac beta receptors which can cause people to feel "jumpy" and "agitated". Levalbuterol inhalers are an alternative with less side effect.
Dr. Jack Mutnick
Dr. Jack Mutnick
Thank
Read more answers from doctors